MAUDE Adverse Event Report: CORDIS CORPORATION ENDO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION ENDO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number SRD6109
Medical Device Problem Codes Crack (1135); Degraded (1153); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the operator performed carotid super-selection via the radial artery, choosing a 5fr tempo aqua and preoperatively prepared to flush the first catheter.Its recurve/bend occurred a jet of water.The first device had a leak.The second 5f tempo aqua catheter had an obvious break/leak as well.The case was completed with a third catheter.The devices were not used in the patient.There was no reported injury.There was no damage noted to the packaging of the devices.The devices will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the operator performed carotid super-selection via the radial artery, choosing a 5fr tempo aqua and preoperatively prepared to flush the first catheter.Its recurve/bend occurred a jet of water.The first device had a leak.The second 5f tempo aqua catheter had an obvious break/leak as well.The case was completed with a third catheter.The devices were not used in the patient.There was no reported injury.There was no damage noted to the packaging of the devices.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the operator performed carotid super-selection via the radial artery, choosing a 5fr tempo aqua and preoperatively prepared to flush the first catheter.Its recurve/bend occurred a jet of water.The first device had a leak.The second 5f tempo aqua catheter had an obvious break/leak as well.The case was completed with a third catheter.The devices were not used in the patient.There was no reported injury.There was no damage noted to the packaging of the devices.A non-sterile catheter ¿catheter 5f tempo aqua 125cm hydrophilic coating¿ was received for analysis.During visual inspection, the body presented with a cracked condition located approximately 7 cm from the distal tip.No other outstanding details were observed.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was performed and a leak originating from the crack was seen while flushing the device.The damaged area was inspected with a vision system confirming the cracked condition.The cracked area on hub presented evidence fatigue striations.Fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to cracking.Thermogravimetric analysis was performed and results suggest the affected devices experienced prior degradation or lower thermal stability due to heat exposure.The complaint reported by the customer as ¿catheter (body/shaft) ~leakage¿ and ¿catheter (body/shaft) ~ cracked¿ and ¿catheter (body/shaft) ~ degradation¿ was confirmed for both devices.Cracks were seen on the body of the catheters that promoted leakage while the devices were flushed with saline.The cracks were likely caused by environmental degradation (uv radiation, thermal stress, or chemical agents) rather than mechanical stress.The exact cause of the degradation could not be conclusively determined during the analysis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, the cause of the degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.
 
Event or Problem Description

Brand Name
ENDO DIAGNOSTIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21025486
Report Number9616099-2024-00599
Device Sequence Number8329925
Product Code DQO
UDI-Device Identifier10705032049795
UDI-Public(01)10705032049795(17)251031(10)18163127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue NumberSRD6109
Device Lot Number18163127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/02/2025
02/20/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/27/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown